MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance/was stuck in a non-medtronic catheter.The patient was undergoing a coil embolization procedure to treat a ruptured aneurysm.Patient's blood flow was high.Vessel tortuosity was severe.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).During delivery of the coil through the microcatheter, it became completely stuck in the distal end of the catheter and could not be delivered or withdrawn.The system was removed and the coil was removed from the catheter externally.There was no damage observed to the catheter.The coil was replaced to continue the procedure.There was no harm or injury to the patient associated with this event.Ancillary device: zhongtian microcatheter (model 200021155, lot 25052603).
 
Event or Problem Description
Additional information was received that the cause of the coil resistance/stuck in catheter was not determined.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6 updated product analysis #837034444:equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within an introducer sheath.The non-medtronic zhongtian micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath and axium pusher.The axium implant coil was found damaged within the introducer sheath.Testing/analysis: the axium coil could not be advanced out of the introducer sheath as it was found stuck.The axium coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.The returned axium coil was found damaged.The customer reported the coil came out of the introducer sheath smoothly during preparation and did not report finding any damage during preparation; therefore, it is likely the damage occurred due to advancing against the reported resistance.Customer reported devices were prepared per ifu, continuous flush was used and vessel tortuosity as severe.It is possible the reported severe tortuosity contributed towards the failure.As the zhongtian micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be assessed.Customer reported no damage to the micro catheter after removal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24068398
Report Number9617601-2026-00277
Device Sequence Number13108458
Product Code KRD
UDI-Device Identifier00847536037298
UDI-Public(01)00847536037298(17)270618(10)229105927
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-6-HELIX
Device Catalogue NumberQC-2-6-HELIX
Device Lot Number229105927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer01/15/2026
02/27/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/06/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale